Alert archive / New York / Areal Flood Warnings in 2011
Areal Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this areal flood warning at Aug 28, 2011, 6:29 AM EDT for Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 6:29 AM EDT (10:29 UTC)
- Expired
- Aug 28, 2011, 12:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 4:58 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 28, 4:58 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
458 AM EDT SUN AUG 28 2011
.SYNOPSIS...
TODAY, HURRICANE IRENE WILL CONTINUE TO MOVE UP THE EAST COAST
THEN TRACK ACROSS WESTERN NEW ENGLAND. HEAVY RAIN AND STRONG
WINDS WILL SPREAD ACROSS NORTHEAST PENNSYLVANIA AND MUCH OF
CENTRAL NEW YORK THIS MORNING. THESE CONDITIONS WILL CONTINUE
DURING THE DAY THEN GRADUALLY DIMINISH DURING THE LATE AFTERNOON
AND EVENING. THE HEAVIEST RAIN AND STRONGEST WINDS WILL BE IN THE
CATSKILLS AND POCONOS. MONDAY AND TUESDAY, HIGH PRESSURE WILL
PROVIDE DRY WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE AT 4AM...
HURRICANE IRENE SLOWLY MOVG NORTH ALONG THE EAST COAST. NOW OFF OF
SE NJ ON ITS WAY OVER WRN LONG ISLAND AND THEN INTO WRN NEW
ENGLAND. LARGE AREA OF RAIN AHEAD OF THE STORM HAS MADE IT TO ROME
AND ELMIRA. THIS IS FURTHER WEST THAN WAS FORECAST. MODERATE TO
HEAVY RAIN SHORTLY AFTER THE RAIN STARTS. RAINFALL AMOUNTS SIMILAR
IN THE CENTRAL AND EASTERN AREAS WITH THE FLOOD WATCH. 4 TO 7
INCHES IN THE POCONOS AND CATSKILLS AND 2 TO 4 ROME TO BINGHAMTON
TO WILKES-BARRE. ALREADY 1 TO 3 INCHES IN THE SE THIRD OF THE CWA.
ONLY MINOR PROBLEMS YET. WITH ANOTHER 12 HOURS OF RAIN BIGGER
PROBLEMS WILL OCCUR. TROPICAL AIRMASS WITH DEWPOINTS IN THE 60S
AND DEEP MOISTURE. PWATS AROUND 2 INCHES. RADAR RAINFALL ESTIMATES
IN STANDARD CONVECTIVE ZR DOING WELL. MAY NEED TO CHANGE TO
TROPICAL ZR LATER TODAY.
WITH THE WET GROUND THE INCREASING WINDS WILL TAKE DOWN TREES AND
WIRES. THE WIND ADVISORY WAS EXPANDED TO THE WEST TO INCLUDE ALL
THE COUNTIES. TREES ARE FALLING WITH LESS WIND THAN CRITERIA.
WINDS WILL INCREASE FROM SOUTH TO NORTH AND PEAK MIDDAY INTO THE
AFTN.
RAIN WILL END FROM SOUTH TO NORTH STARTING THIS AFTN AND FINISHING
THIS EVENING IN THE NE. WINDS WILL ALSO SUBSIDE LATE TODAY AND
THIS EVENING AS THE CENTER OF THE STORM MOVES INTO SE CANADA. MUCH
COOLER AND DRIER AIR QUICKLY COMES IN FROM THE NW BRINGING
CLEARING SKIES AND LOW TEMPS IN THE U40S TO M50S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPDATE AT 4 AM...
LARGE SURFACE HIGH PRESSURE MOSTLY IN CONTROL FOR THIS ENTIRE
PERIOD. TUESDAY A STRONG SHORT WAVE DIGS INTO THE UPPER LEVEL
TROF. A SHOWER MAY BE POSSIBLE ACROSS THE FAR NORTH MAINLY IN THE
AFTN. TUESDAY NIGHT UL HEIGHTS BUILD AS SFC HIGH TAKES BACK
COMPLETE CONTROL.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPDATED AS OF 245 PM SAT... ONCE AGAIN...A MUCH QUIETER PD IS IN
STORE...AS THE WESTERLIES RETREAT NWD...AND HGTS GENERALLY BUILD
OVER THE ERN STATES.
AS FOR THE DAILY SENSIBLE WX...THE ABV OUTLINED SCENARIO TRANSLATES
TO A MOSTLY RAIN-FREE STRETCH OF WX...AND NEAR TO SLIGHTLY ABV
NORMAL TEMPS FOR LATE AUG/EARLY SEP (HIGHS FROM THE UPPER 70S TO MID
80S). TWDS THE END OF THE PD...AN APPROACHING COLD FRNT/UPPER-LVL
WAVE COULD BRING SOME SHWRS OR TSTMS LATE FRI OR SAT.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
WDSPRD IFR/MVFR CONDITIONS OVER THE SERN SXNS OF THE FCST AREA (AT
130 AM) WILL SPREAD N AND W DURING THE REMAINDER OF THE EARLY MRNG
HRS ALONG WITH THE SHIELD OF RAIN FROM IRENE. THESE RESTICTIONS
WILL HOLD THRU MOST OF TODAY BEFORE IMPRVNG CONDITIONS WORK INTO
THE AREA LATE THIS AFTN FROM SW TO NE AS IRENE LIFTS OUT. WINDS
INCRSNG OUT OF THE N TO NE EARLY THIS MRNG WITH G25KT...THEN BCMG
N TO NWLY LATER THIS MRNG SUSTAINED 15-30 G30-40 KTS...WITH HIEST
WINDS XPCTD AT ITH/BGM/AVP. NW WINDS DIMINISHING THIS EVNG TO
10-20 KTS.
OUTLOOK...
TONIGHT...MAINLY VFR SHOULD RETURN BY EARLY EVE...WITH SLOWLY
DIMINISHING WINDS.
MONDAY THROUGH THURSDAY...MAINLY VFR. CHC FOR MORNING VALLEY FOG
WITH IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.
&&
.HYDROLOGY...
UPDATED 4 AM SUNDAY...
RIVER FLOOD WARNINGS NOW ISSUED FOR WALTON ON THE WEST BRANCH
DELAWARE AND COOKS FALLS ON THE BEAVER KILL. TO FLOOD STAGE AROUND
NOON. REST OF DELAWARE POINTS WILL NOT MAKE FLOOD STAGE UNTIL
AFTER 3 PM...SO HAVE HELD OFF ON ADDITIONAL RIVER FLOOD WARNINGS.
FLOOD WATCH CONTINUES EARLY THIS MORNING AND TODAY. IN THE
DELAWARE HEADWATERS ALL THE STREAMS...AND THE RIVERS ABOVE THE NYC
RESERVOIRS ARE LIKELY TO FLOOD WITH 4 TO 8 INCHES LIKELY. MAIN
STEM DELAWARE...AND NEVERSINK AND EAST BRANCH BELOW THE RESERVOIRS
NOW FORECASTED TO FLOOD. FLOODING WILL BEGIN LATE AFTERNOON INTO
TONIGHT. FLOODING IN THE DELAWARE BASINS EXPECTED TO GO TO
MODERATE FLOOD STAGES SEVERAL POINTS. SUSQUEHANNA RIVER WILL GET
CLOSE BUT NOT FORECASTED TO FLOOD STILL. THIS TOO IF IT HAPPENS
WILL BE LATE TODAY. LESS RAINFALL THERE. RIVERS ARE STARTING OUT
LOW SO THIS WILL TAKE SOME TIME TO APPROACH FLOOD STAGE.
FLASH FLOODING MAY BEGIN BY 8 AM ON THE STREAMS IN THE FAR SOUTH.
BY THAT TIME 2 TO 4 INCHES WILL HAVE FALLEN. FURTHER TO THE NORTH
AND WEST IN THE WATCH AREA NOT AS MUCH CERTAINTY WITH 2 TO 5
INCHES OF RAIN TOTAL. AMOUNTS STILL UNDER AN INCH. THERE WILL A
SHARP GRADIENT ON THE HEAVY RAIN FROM NORTHWEST TO SOUTHEAST.
FLASH FLOODING POSSIBLE FROM SCRANTON TO BINGHAMTON TO ROME AND
POINTS EAST. MOST OF THE FLASH FLOODING WILL PEAK LATE THIS
MORNING INTO THE AFTERNOON.
&&
.CLIMATE...
UPDATED 5 AM SUNDAY... ANOTHER WET MONTH WITH ONE BIG STORM TO GO.
ANOTHER TOP 5 FINISH FOR BINGHAMTON ALREADY. WITH THE HURRICANE
BINGHAMTON SHOULD SET HAVE ANOTHER RECORD WET MONTH. SYRACUSE WITH
ANOTHER INCH WILL BE IN THE TOP 5. THIS IS CERTAINLY POSSIBLE.
SCRANTON NEEDS 2 AND A HALF INCHES TO BE NEAR THE TOP 5. THIS
AGAIN IS CERTAINLY POSSIBLE. 2 TO 5 INCHES IS EXPECTED IN
SCRANTON.
AUGUST SO FAR RECORD
BINGHAMTON 6.19 INCHES 7.48 INCHES
SYRACUSE 5.55 INCHES 8.41 INCHES
SCRANTON 4.80 INCHES 11.76 INCHES
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ039-040-043-044-047-
048-072.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ038-039-043-
044-047.
HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ040-048-
072.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-036-037-045-046-
056-057-062.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ009-015>018-
022>025-036-037-044-045-055-056.
HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-
062.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...MLJ
AVIATION...
HYDROLOGY...TAC
CLIMATE...TACHazardous weather outlook, Aug 28, 5:31 AM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 531 AM EDT SUN AUG 28 2011 NYZ046-057-062-PAZ040-048-072-290945- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 531 AM EDT SUN AUG 28 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ009-036-037-045-056-PAZ039-043-044-047-290945- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-SUSQUEHANNA- WYOMING-LACKAWANNA-LUZERNE- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ018-024-025-044-055-PAZ038-290945- ONONDAGA-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ015>017-022-023-290945- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:50 AM EDT | River Flood Warning | BGM | Delaware | 43 hr |
| Aug 28, 3:50 AM EDT | River Flood Warning | BGM | Delaware, Sullivan | 21 hr |
| Aug 28, 5:52 AM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 6 hr |
| Aug 28, 6:14 AM EDT | Areal Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 7:47 AM EDT | Flash Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 8:00 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Madison, Oneida, Otsego and 1 more | 6 hr |
| Aug 28, 8:16 AM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Aug 28, 9:01 AM EDT | Flash Flood Warning | BGM | Sullivan | 10 hr |
| Aug 28, 9:15 AM EDT | River Flood Warning | BGM | Orange, Sullivan | 24 hr |
| Aug 28, 9:44 AM EDT | Flash Flood Warning | BGM | Delaware | 12 hr |
| Aug 28, 9:55 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Otsego, Tioga | 6 hr |
| Aug 28, 10:03 AM EDT | Flash Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 10:26 AM EDT | Areal Flood Warning | BGM | Delaware | 12 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 52 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 4 days |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 28 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Sullivan | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Sullivan | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Broome | 28 hr |
| Aug 28, 12:51 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 9 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Chenango, Delaware | 13 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Broome | 10 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Broome, Tioga | 16 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Tioga | 26 hr |
| Aug 28, 3:57 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Otsego | 3 hr |
| Aug 28, 4:29 PM EDT | River Flood Warning | BGM | Delaware | 3 hr |
| Aug 28, 6:49 PM EDT | Flash Flood Warning | BGM | Delaware | 12 hr |
| Aug 28, 7:15 AM EDT | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Aug 28, 8:20 AM EDT | Flash Flood Warning | BGM | Pike | 6 hr |
| Aug 28, 8:41 AM EDT | Flash Flood Warning | BGM | Luzerne | 6 hr |
| Aug 28, 10:49 AM EDT | Flash Flood Warning | BGM | Wyoming | 9 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Pike, Wayne | 4 hr |
| Aug 28, 2:25 PM EDT | Flash Flood Warning | BGM | Pike | 5 hr |
| Aug 28, 2:38 PM EDT | Flash Flood Warning | BGM | Luzerne | 5 hr |
Nearby
Areal Flood Warnings in New York, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.